U.S. doctors online nowAsk doctors free
A 26-year-old male asked:

Psychatrist prescribed me combo of wellbutrin (bupropion) 150mg and waklert(nuvigil) 50 mg for depression and feeling sleepy.is it a valid combo?

2 doctor answers4 doctors weighed in
Dr. Christine Forest
Psychiatry 27 years experience
It can be: ...But is it helping you? Pharmacologically, it is not an incorrect combination, clearly geared towards keeping you awake. But is this daytime sleepiness just depression? Many other conditions can cause this, narcolepsy and sleep apnea being just a few examples. I think you need a thorough evaluation looking for other possible causes.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Donald Jacobson
A Verified Doctor commented
A US doctor answered Learn more
Also the Nuvigil dose is way too low to be helpful.
Sep 20, 2013
Dr. Jonathan Shedler
Clinical Psychology 15 years experience
Worth a 2nd opinion: I can see the logic. Wellbutrin (bupropion) is a common antidepressant and a sensible choice when there is fatigue or lethargy, because it is often activating. 150mg is a lower dose. Nuvigl is for sleepiness, e.g., narcolepsy. It is not a standard treatment for depression. The real question is what is causing sleepiness. My concern would be whether your doctor is treating the symptom rather than the cause.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 28, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.